PARENTERAL DEXAMETHASONE INDUCED SEVERE GENERALIZED SKIN RASHES: A RARE AND SERIOUS CASE REPORT
Dr. P. Venkata Ramana, S. Susmitha*, J. Lavanya and Danish Ahmad Khan
Dexamethasone is a fluorination at position 9 which is highly potent synthetic glucocorticosteroid which has minimal mineralocorticoid activity. It relieves swelling, heat, redness, and pain and is used to treat certain conditions like allergic disorders, skin conditions, ulcerative colitis, arthritis, psoriasis, and breathing disorders. It is also used to treat certain types of cancers. A 40 years male patient was admitted in dermatology ward with chief complaintsâ€™ of skin patches, itching and burning sensation around patches, irritation, stinging and pain throughout the body and thickened nails since 5 days, and loss of appetite since 3 days and sleep disturbance due to skin itching since 5 days, His past medical history includes he was known psoriasis patient since 3 years, Past medication history includes he was on treatment with liquid paraffin, cap. Vitamin A & D, 0.5% salicylic acid and topical betamethasone was taken. Severe and red color rashes throughout the body after administration of inj. Dexamethasone sodium, this is the reason for hospital admission. Better vigilance is necessary for implementation of safe and effective treatment for each individual patient. In-order to prevent serious adverse drug reactions of this drug, close monitoring during treatment course, creating awareness, recognition of the problem and careful management of all patients who receive this medication are essential, corticosteroids commonly causes dermatological toxic effects like inflammation at the site of skin patches, allergic disorders, dermatitis, psoriasis which causes permanent disability, morbidity, mortality.
Keywords: Dexamethasone, skin patches, psoriasis, adverse drug reaction.
[Full Text Article]